MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK SOFTCLIX; BLOOD LANCET

ROCHE DIAGNOSTICS COAGUCHEK SOFTCLIX; BLOOD LANCET
Catalog Number 07313462001
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's lancet device was requested for investigation and a replacement product was sent to the customer.Section e3: occupation is patient/consumer.
 
Event or Problem Description
The customer reported an issue with a coaguchek xs softclix lancet device.The customer stated that the needle was protruding out of the softclix lancet device after poking their finger.The customer noted that the lancet was protruding past the cap of the device prior to the customer poking their finger as well.The customer confirmed that the lancet was seated properly in the device.The customer confirmed they were not harmed due to poking their finger with the protruding lancet.
 
Additional Manufacturer Narrative
No product was returned for investigation.A review of complaint data was performed with a focus on the stated lancing device lot number bbh146.The complaint data review shows no increased cumulation of the alleged failure in the affected production interval.
 
Additional Manufacturer Narrative
Medwatch fields d9 and h3 updated.The accu-chek softclix lancing device was received for investigation.The investigation confirmed the lancet was protruding past the cap before use.The test lancets could not be inserted properly in the customer's lancing device.The lancing device was disassembled and investigation with a microscope showed that the lancet holder was handicapped by a foreign object (tissue) causing the inserted lancets to be incorrectly fixed into the lancet holder, thereby causing the reported failure.The foreign object was removed and the lancing device worked per specifications.There were no other issues noted.The investigation determined the event was due to a handling error (foreign object in the lancet holder).The investigation did not identify a product problem.

Brand Name
COAGUCHEK SOFTCLIX
Common Device Name
BLOOD LANCET
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
BALDA MEDICAL GMBH & CO. KG
bergkichener str. 228
bad oeynhausen 32549
GM   32549
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18875084
Report Number1823260-2024-00724
Device Sequence Number7876312
Product Code FMK
UDI-Device Identifier07613336173046
UDI-Public07613336173046
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number07313462001
Device Lot NumberBBH146
Was Device Available for Evaluation? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/11/2024
06/13/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/12/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown